Alert archive / Alaska / Dense Fog Advisories in 2007

Dense Fog Advisory 21, NWS Anchorage, AK

June 17, 2007

NWS Anchorage, AK issued this dense fog advisory at Jun 17, 2007, 1:53 PM AKDT. It took effect at Jun 17, 2007, 6:53 PM AKDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 1:53 PM AKDT (21:53 UTC)
In effect from
Jun 17, 2007, 6:53 PM AKDT
Expired
Jun 18, 2007, 12:00 PM AKDT
In force
17 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 180253
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
653 PM ADT SUN JUN 17 2007

AKZ131-181500-
/X.NEW.PAFC.FG.Y.0021.070618T0253Z-070618T1700Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
653 PM ADT SUN JUN 17 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM ADT MONDAY THROUGH 
THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM ADT MONDAY. 

AREAS OF DENSE FOG HAVE DEVELOPED THROUGH THOMPSON PASS WITH
VISIBILITIES TO ONE QUARTER MILE OR LESS. THESE CONDITIONS ARE
EXPECTED TO PERSIST THROUGH EARLY MONDAY MORNING.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$
1 follow-up statement
000 
WWAK71 PAFC 181238
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
438 AM ADT MON JUN 18 2007

AKZ131-182000-
/X.EXT.PAFC.FG.Y.0021.000000T0000Z-070618T2000Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
438 AM ADT MON JUN 18 2007

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON ADT TODAY FOR THOMPSON PASS...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON ADT TODAY FOR THOMPSON PASS. 

AREAS OF DENSE FOG HAVE DEVELOPED THROUGH THOMPSON PASS WITH
VISIBILITIES TO ONE QUARTER MILE OR LESS. THESE CONDITIONS ARE
EXPECTED TO PERSIST THROUGH THIS MORNING.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this dense fog advisory went out at Jun 17, 12:00 PM AKDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 17, 12:00 PM AKDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM ADT SUN JUN 17 2007

.MODEL DISCUSSION...
MODELS IN GENERALLY GOOD AGREEMENT. ALL MODELS HAVE DIFFICULTY
RECOGNIZING THE NUMEROUS EMBEDDED MESO LOWS WITHIN THE BROAD THERMAL
TROUGH THAT ENCOMPASSES MOST OF SOUTHCENTRAL ALASKA AND THE EASTERN
INTERIOR. THEREFORE FORECASTS OF LOCALIZED WINDS AND CONVECTION MAY
DIFFER NOTABLY TODAY FROM THE MODELS SYNOPTIC SOLUTION.

.SURFACE FEATURES...
WEAK 1018 MB LOW JUST EAST OF KODIAK ISLAND SHOULD STRENGTHEN TO
ABOUT 1010 MB TOMORROW MORNING ABOUT 150 NM SOUTHEAST OF KODIAK
ISLAND. THE LOW THEN DISSIPATES BY TUESDAY MORNING.
THERMAL TROUGH WILL BE AT ITS STRONGEST TODAY. RIDGE OF HIGH PRESSURE
ALOFT MOVING IN FROM THE NORTHEAST BY MIDWEEK WILL SERVE TO CAP THE
TROUGH. HOWEVER RESIDUAL CLOUDINESS LEFT OVER FROM SHORT WAVE THAT
MOVED THROUGH OVERNIGHT WILL PREVENT TEMPERATURES TODAY FROM CLIMBING
AS HIGH AS YESTERDAY. WITH LESS SURFACE HEATING BEING REALIZED OVER
THE NEXT COUPLE OF DAYS THE SURFACE TROUGH WILL BE FURTHER ENCOURAGED
TO WEAKEN.
FLATTENED RIDGE OF HIGH PRESSURE OVER THE CENTRAL ALEUTIANS AND
BERING SEA WILL GRADUALLY AMPLIFY THROUGH MONDAY NIGHT. MOIST STABLE
NORTHWESTERLY FLOW WILL DEVELOP OVER THE EASTERN BERING SEA AND
ALASKA PENINSULA. DRY WEAK WESTERLY FLOW WILL CONTINUE ACROSS THE
REMAINDER OF THE BERING SEA AND MOST OF THE ALEUTIANS.

.ANALYSIS AND FORECAST...
MOST UNSTABLE AIR TODAY WILL BE OVER THE SUSITNA VALLEY...
NORTHWESTERN KENAI PENINSULA...AND COPPER RIVER BASIN. CURRENT
SATELLITE ANALYSIS REVEALS SIGNIFICANT CLOUD COVER THIS MORNING OVER
MOST OF THESE AREAS AS WELL AS AN ADVANCING CIRRUS SHIELD FROM THE
WEST. LOWER AFTERNOON AND EVENING MAX TEMPS EXPECTED TODAY COMPARED
TO YESTERDAY DUE TO REDUCED DAYTIME HEATING. CONVECTION LIKELY TO
LIMITED TO TCU AND SHOWERS BUT ISOLATED TS STILL POSSIBLE IN THE
NORTHERN SUSITNA VALLEY AND COPPER RIVER BASIN.
STRATUS AND FOG WILL PERSIST OVER THE CENTRAL AND EASTERN BERING
TODAY BUT THEN GRADUALLY IMPROVE FROM THE WEST AS THE WEEK PROGRESSES
DUE TO SHARPENING OF THE RIDGE.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...NONE.
FIRE WEATHER...NONE.

ASB JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 11:00 PM AKDTSmall Craft AdvisoryAFC48 hr
Jun 16, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jun 17, 6:00 AM AKDTSmall Craft AdvisoryAFC17 hr
Jun 17, 11:00 AM AKDTSmall Craft AdvisoryAFC24 hr

Nearby

Dense Fog Advisories in Alaska, 2007Every dense fog advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.